Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Chaotic numerics from an integrable Hamiltonian system
HTML articles powered by AMS MathViewer

by Kevin Hockett PDF
Proc. Amer. Math. Soc. 108 (1990), 271-281 Request permission

Abstract:

We study the dynamics of the map $E$ obtained by applying Euler’s method with stepsize $h$ to the central force problem. We prove that, for any $h > 0$, the nonwandering set of $E$ contains a subset on which the dynamics of $E$ are topologically semiconjugate to a subshift of finite type. The subshift has positive topological entropy, hence so does $E$.
References
Similar Articles
Additional Information
  • © Copyright 1990 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 108 (1990), 271-281
  • MSC: Primary 58F13; Secondary 58F05, 65D99, 65L99, 70F05, 70H05
  • DOI: https://doi.org/10.1090/S0002-9939-1990-0993752-7
  • MathSciNet review: 993752